\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Nonradial positive solutions for a biharmonic critical growth problem

Abstract Related Papers Cited by
  • We investigate the existence of nonradial positive solutions for a critical semilinear biharmonic problem defined on a unit ball. The solution is obtained as a minimizer of the quotient functional associated to the problem restricted to appropriate subspaces of $H^2\cap H^1_0$ invariant for the action of a subgroup of $O(N)$. By making use of more careful estimates and some new arguments, we extend Serra's result in [41] to the biharmonic case.
    Mathematics Subject Classification: Primary: 35J35, 35B33; Secondary: 35J60.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    C. O. Alves, J. M. do Ó and O. H. Miyagaki, Nontrivial solutions for a class of semilinear biharmonic problems involving critical exponents, Nonlinear Anal., 46 (2001), 121-133.doi: 10.1016/S0362-546X(99)00449-6.

    [2]

    C. O. Alves and J. M. do Ó, Positive solutions of a fourth-order semilinear problem involving critical growth, Adv. Nonlinear Stud., 2 (2002), 437-458.

    [3]

    M. Badiale and E. Serra, Multiplicity results for the supercritical Hénon equation, Adv. Nonlinear Stud., 4 (2004), 453-467.

    [4]

    A. Bahri and J. M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: the effect of the topology of the domain, Comm. Pure Appl. Math., 41 (1988), 253-294.doi: 10.1002/cpa.3160410302.

    [5]

    T. Bartsch T. Weth and M. Willem, A Sobolev inequality with remainder term and critical equations on domains with topology for the polyharmonic operator, Calc. Var. Partial Differential Equations, 18 (2003), 253-268.doi: 10.1007/s00526-003-0198-9.

    [6]

    V. Barutello, S. Secchi and E. Serra, A note on the radial solutions for the supercritical Hénon equation, J. Math. Anal. Appl., 341 (2008), 720-728. arXiv:0707.1790.doi: 10.1016/j.jmaa.2007.10.052.

    [7]

    E. Berchio, F. Gazzola and T. Weth, Critical growth biharmonic elliptic problems under Steklov-type boundary conditions, Adv. Differential Equations, 12 (2007), 381-406.

    [8]

    E. Berchio, F. Gazzola and T. Weth, Radial symmetry of positive solutions to nonlinear polyharmonic Dirichlet problems, J. Reine Angew. Math., 620 (2008), 165-183.doi: 10.1515/CRELLE.2008.052.

    [9]

    F. Bernis and H.-Ch. Grunau, Critical exponents and multiple critical dimensions for polyharmonic operators, J. Differential Equations, 117 (1995), 469-486.doi: 10.1006/jdeq.1995.1062.

    [10]

    F. Bernis, J. García Azorero and I. Peral, Existence and multiplicity of nontrivial solutions in semilinear critical problems of fourth order, Adv. Differential Equations, 1 (1996), 219-240.

    [11]

    H. Brézis and L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. Pure Appl. Math., 36 (1983), 437-477.

    [12]

    J. Byeon and Z.-Q. Wang, On the Hénon equation: asymptotic profile of ground states. I, Ann. Inst. H. Poincaré Anal. Non Linéaire, 23 (2006), 803-828.doi: 10.1016/j.anihpc.2006.04.001.

    [13]

    J. Byeon and Z.-Q. Wang, On the Hénon equation: asymptotic profile of ground states. II, J. Differential Equations, 216 (2005), 78-108.doi: 10.1016/j.jde.2005.02.018.

    [14]

    M. Calanchi, S. Secchi and E. Terraneo, Multiple solutions for a Hénon-like equation on the annulus, J. Differential Equations, 245 (2008), 1507-1525. arXiv:0705.1492.doi: 10.1016/j.jde.2008.06.018.

    [15]

    D. Cao and S. Peng, The asymptotic behaviour of the ground state solutions for Hénon equation, J. Math. Anal. Appl., 278 (2003), 1-17.doi: 10.1016/S0022-247X(02)00292-5.

    [16]

    D. Cao, S. Peng and S. Yan, Asymptotic behaviour of ground state solutions for the Hénon equation, IMA J. Appl. Math., 74 (2009), 468-480.doi: 10.1093/imamat/hxn035.

    [17]

    G. Chen, W.-M. Ni and J. Zhou, Algorithms and visualization for solutions of nonlinear elliptic equations, Int. J. Bifurcat. Chaos, 10 (2000), 1565-1612.doi: 10.1142/S0218127400001006.

    [18]

    F. Ebobisse and M. O. Ahmedou, On a nonlinear fourth order elliptic equation involving the critical Sobolev exponent, Nonlinear Anal., 52 (2003), 1535-1552. arXiv:math/0112240.doi: 10.1016/S0362-546X(02)00273-0.

    [19]

    D. E. Edmunds, D. Fortunato and E. Jannelli, Critical exponents, critical dimensions and the biharmonic operator, Arch. Rational Mech. Anal., 112 (1990), 269-289.doi: 10.1007/BF00381236.

    [20]

    P. Esposito, A. Pistoia and J. Wei, Concentrating solutions for the Hénon equation in $R^2$, J. Anal. Math., 100 (2006), 249-280.doi: 10.1007/BF02916763.

    [21]

    J. García Azorero and I. Peral Alonso, Multiplicity of solutions for elliptic problems with critical exponent or with a nonsymmetric term, Trans. Amer. Math. Soc., 323 (1991), 877-895.doi: 10.2307/2001562.

    [22]

    M. Gazzini and E. Serra, The Neumann problem for the Hénon equation, trace inequalities and Steklov eigenvalues, Ann. Inst. H. Poincaré Anal. Non Linéaire, 25 (2008), 281-302.

    [23]

    F. Gazzola, Critical growth problems for polyharmonic operators, Proc. Roy. Soc. Edinburgh Sect. A, 128 (1998), 251-263.

    [24]

    F. Gazzola, H.-Ch. Grunau and M. Squassina, Existence and nonexistence results for critical growth biharmonic elliptic equations, Calc. Var. Partial Differential Equations, 18 (2003), 117-143.doi: 10.1007/s00526-002-0182-9.

    [25]

    F. Gazzola and D. Pierotti, Positive solutions to critical growth biharmonic elliptic problems under Steklov boundary conditions, Nonlinear Anal., 71 (2009), 232-238.doi: 10.1016/j.na.2008.10.052.

    [26]

    Y. Ge, Positive solutions in semilinear critical problems for polyharmonic operators, J. Math. Pures Appl., 84 (2005), 199-245.doi: 10.1016/j.matpur.2004.10.002.

    [27]

    Y. Ge, J. Wei and F. Zhou, A critical elliptic problem for polyharmonic operators, J. Funct. Anal., 260 (2011), 2247-2282.doi: 10.1016/j.jfa.2011.01.005.

    [28]

    B. Gidas, W.-M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys., 68 (1979), 209-243.doi: 10.1007/BF01221125.

    [29]

    H.-Ch. Grunau, Positive solutions to semilinear polyharmonic Dirichlet problems involving critical Sobolev exponents, Calc. Var. Partial Differential Equations, 3 (1995), 243-252.doi: 10.1007/BF01205006.

    [30]

    Y. Guo and J. Wei, Supercritical biharmonic elliptic problems in domains with small holes, Math. Nachr., 282 (2009), 1724-1739.doi: 10.1002/mana.200610814.

    [31]

    M. Hénon, Numerical experiments on the stability of spherical stellar systems, Astronom. Astrophys., 24 (1973), 229-238.

    [32]

    C. S. Lin, A classification of solutions of a conformally invariant fourth order equation in $R^n$, Comment. Math. Helv., 73 (1998), 206-231.doi: 10.1007/s000140050052.

    [33]

    P.-L. Lions, The concentration-compactness principle in the calculus of variations. The limit case. I, Rev. Mat. Iberoamericana, 1 (1985), 145-201.

    [34]

    E. Mitidieri, A Rellich type identity and applications, Comm. Partial Differential Equation, 18 (1993), 125-151.doi: 10.1080/03605309308820923.

    [35]

    W.-M. Ni, A nonlinear Dirichlet problem on the unit ball and its applications, Indiana Univ. Math. J., 31 (1982), 801-807.doi: 10.1512/iumj.1982.31.31056.

    [36]

    E. S. Noussair, C. A. Swanson and J. Yang, Critical semilinear biharmonic equations in $R^N$, Proc. Roy. Soc. Edinburgh Sect. A, 121 (1992), 139-148.

    [37]

    S. Peng, Multiple boundary concentrating solutions to Dirichlet problem of Hénon equation, Acta Math. Appl. Sin. Engl. Ser., 22 (2006), 137-162.doi: 10.1007/s10255-005-0293-0.

    [38]

    A. Pistoia and E. Serra, Multi-peak solutions for the Hénon equation with slightly subcritical growth, Math. Z., 256 (2007), 75-97.doi: 10.1007/s00209-006-0060-9.

    [39]

    S. I. Pohožaev, On the eigenfunctions of quasilinear elliptic problems, (Russian), Mat. Sb. (N.S.), 82 (1970), 192-212.

    [40]

    O. Rey, The role of the Green's function in a nonlinear elliptic equation involving the critical Sobolev exponent, J. Funct. Anal., 89 (1990), 1-52.doi: 10.1016/0022-1236(90)90002-3.

    [41]

    E. Serra, Non radial positive solutions for the Hénon equation with critical growth, Calc. Var. Partial Differential Equations, 23 (2005), 301-326.doi: 10.1007/s00526-004-0302-9.

    [42]

    D. Smets, J. Su and M. Willem, Non-radial ground states for the Hénon equation, Commun. Contemp. Math., 4 (2002), 467-480.doi: 10.1142/S0219199702000725.

    [43]

    D. Smets and M. Willem, Partial symmetry and asymptotic behavior for some elliptic variational problems, Calc. Var. Partial Differential Equations, 18 (2003), 57-75.doi: 10.1007/s00526-002-0180-y.

    [44]

    M. Struwe, A global compactness result for elliptic boundary value problems involving limiting nonlinearities, Math. Z., 187 (1984), 511-517.doi: 10.1007/BF01174186.

    [45]

    S. Terracini, On positive entire solutions to a class of equations with a singular coefficient and critical exponent, Adv. Differential Equations, 1 (1996), 241-264.

    [46]

    W. C. Troy, Symmetry properties in systems of semilinear elliptic equations, J. Differential Equations, 42 (1981), 400-413.doi: 10.1016/0022-0396(81)90113-3.

    [47]

    R. C. A. M. Van der Vorst, Variational identities and applications to differential systems, Arch. Rational Mech. Anal., 116 (1992), 375-398.doi: 10.1007/BF00375674.

    [48]

    R. C. A. M. Van der Vorst, Best constant for the embedding of the space $H^2\cap H^1_0(\Omega)$ into $L^{(2N)/(N-4)(\Omega)$, Differential Integral Equations, 6 (1993), 259-276.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(125) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return